Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2015, 12:46 AM CDT for McCurtain County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2015, 12:46 AM CDT (05:46 UTC)
- Expired
- Mar 26, 2015, 1:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 9:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090 WUUS54 KSHV 260546 SVRSHV OKC089-260630- /O.NEW.KSHV.SV.W.0007.150326T0546Z-150326T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1246 AM CDT THU MAR 26 2015 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA... * UNTIL 130 AM CDT * AT 1245 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF OCTAVIA...OR 25 MILES EAST OF CLAYTON...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNT HERMAN...PLUNKETVILLE...BATTIEST...PICKENS...WATSON... BETHEL...SHERWOOD AND SMITHVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3450 9446 3434 9447 3424 9505 3451 9502 TIME...MOT...LOC 0545Z 259DEG 35KT 3451 9491 $$ VII
1 follow-up statement
932 WWUS54 KSHV 260614 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 114 AM CDT THU MAR 26 2015 OKC089-260630- /O.CON.KSHV.SV.W.0007.000000T0000Z-150326T0630Z/ MCCURTAIN OK- 114 AM CDT THU MAR 26 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR NORTHEASTERN MCCURTAIN COUNTY... AT 114 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OCTAVIA...OR 22 MILES WEST OF MENA...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... WATSON...PLUNKETVILLE AND SMITHVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3440 9471 3450 9471 3450 9446 3437 9447 TIME...MOT...LOC 0614Z 272DEG 39KT 3449 9462 $$ VII
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:43 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 25, 9:43 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 943 PM CDT WED MAR 25 2015 .DISCUSSION... SEVERE THUNDERSTORM WATCH 8 HAS BEEN ISSUED FOR MCCURTAIN COUNTY OK...VALID UNTIL 3 AM. FORECAST HAS BEEN UPDATED TO REFLECT. STORMS ARE STILL IN SOUTH CENTRAL OKLAHOMA...SO IT WILL BE A FEW HOURS UNTIL CONVECTION REACHES THE AREA. IN TEXAS...THE FRONT WAS STILL WEST OF INTERSTATE 35...SO IT WILL BE WELL AFTER MIDNIGHT BEFORE CONVECTION REACHES THE EAST TEXAS AREA. NO OTHER CHANGES TO THE FCST ATTM. /14/ && .PREV DISCUSSION... /ISSUED 737 PM CDT WED MAR 25 2015/ AVIATION... FOR THE 26/00Z TAFS...VFR CONDITIONS TO START WITH MOSTLY THIN CIRRUS THIS EVENING. CONDITIONS WILL BE CHANGING FAIRLY QUICKLY LATER TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE REGION AFTER MIDNIGHT...BRINGING A LINE OF SHWRS AND TSTMS WITH IT THROUGH THE MORNING HOURS ON THURSDAY. CONVECTION SHOULD ARRIVE AT TXK/TYR/GGG PRIOR TO OR NEAR DAYBREAK...THEN ADVANCING FARTHER SE ACROSS THE REMAINING TERMINALS BY MID TO LATE MORNING. MOST CONVECTION WILL BE WRAPPING UP BY EARLY AFTERNOON OVER OUR ERN TERMINALS WITH SOME LINGERING SHWRS STILL POSSIBLE. CIGS WILL BE DROPPING TO MVFR/IFR WITH THE FRONT AND ACCOMPANYING CONVECTION...WITH VSBYS ALSO DOWN IN AREAS OF PRECIPITATION. MAJOR IMPROVEMENT IN CIGS WILL HOLD OFF UNTIL NEAR THE END OF THIS TAF PERIOD THROUGH THURSDAY EVENING. /19/ PREV DISCUSSION... /ISSUED 408 PM CDT WED MAR 25 2015/ DISCUSSION... THE SCT CONVECTION OBSERVED OVER THE NRN SECTIONS OF THE REGION THIS AFTERNOON HAS SINCE DIMINISHED...GIVING WAY TO WALL TO WALL SUNSHINE. OUR FOCUS NOW TURNS TO OUR NW THIS EVENING...AS SCT CONVECTION HAS DEVELOPED OVER CNTRL AND NE OK/NW AR...ALONG AND E OF A STATIONARY FRONT EXTENDING FROM FROM NRN OK AND THE AR/MO LINE...THEN SW TO A WEAK SFC LOW/ATTENDANT DRY LINE OVER NW TX IN VC OF CDS. THE SHORT TERM PROGS INDICATE THAT THE CIN HAS WEAKENED OVER CNTRL/NE OK...WITH ADDITIONAL CONVECTION EXPECTED TO DEVELOP THIS EVENING AS DEEP LAYER FORCING INCREASES WITH THE APPROACH OF THE UPPER TROUGH AXIS NOW CARVING SE THROUGH THE ROCKIES. THE SHORT TERM PROGS HAVE SLOWED THE ADVANCE OF THE CONVECTION/ATTENDANT COLD FRONT ENTERING THE NW ZONES TONIGHT...WITH THE CONVECTION POSSIBLY AFFECTING MCCURTAIN COUNTY AROUND 05-06Z...BEFORE ACCELERATING SE ON WHAT COULD BE A SE PROPAGATING GUST FRONT WELL AHEAD OF THE FRONT OVER NE TX/SW AR LATE. WHILE A 40 KT SRLY LLJ SHOULD HELP ENHANCE CONVERGENCE ALONG THE FRONT OVER ERN OK THIS EVENING...850MB WINDS SHOULD VEER MORE WSW LATE...THUS LIMITING ADDITIONAL CONVERGENCE ALONG THE 850MB FRONT AS THE BEST FORCING BEGINS TO OVERSPREAD THE REGION. MLCAPES ARE NOT OVERLY IMPRESSIVE...BUT 7-8C/KM MID LEVEL LAPSE RATES AND INCREASING SHEAR ALOFT MAY HELP YIELD A FEW ISOLATED SVR STORMS ESPECIALLY ALONG/N OF THE I-30 CORRIDOR LATE...THUS HAVE ADDED SVR MENTION IN THE FORECAST FOR THESE AREAS. ANY FORWARD MOMENTUM TO THIS CONVECTION SHOULD SLOW BY DAYBREAK THURSDAY...ALTHOUGH SCT CONVECTION SHOULD CONTINUE AS THE LEAD SHORTWAVE SHIFTS ENE ACROSS THE REGION. WIDESPREAD STRATUS WILL HELP LIMIT HEATING AHEAD OF THE FRONT...AS IT SHIFTS ESE ACROSS E TX/NW LA/SCNTRL AR DURING THE MORNING...AND ACROSS NCNTRL LA DURING THE AFTERNOON. FORTUNATELY...QPF AMOUNTS SHOULD BE LIGHT WITH THIS SYSTEM...WITH AMOUNTS OF ONE QUARTER TO ONE HALF OF AN INCH. MAX TEMPS THURSDAY WILL BE TRICKY...WITH SOME CLEARING POSSIBLE NW OF I-30 ALLOWING FOR TEMPS TO CLIMB INTO THE MID 60S. OTHERWISE...MAX TEMPS MAY OCCUR IN THE MORNING PRIOR TO THE FROPA BEFORE HOLDING STEADY/IF NOT COOLING SLIGHTLY FOR THE AFTERNOON. SHOULD SEE CLEARING TAKE PLACE THURSDAY EVENING...WITH PATCHY FG NOT OUT OF THE QUESTION ESPECIALLY IF WINDS DROP OFF TO NEAR CALM LATE. THE SHORT TERM PROGS SUGGEST MODEEST WARMING FRIDAY...EVEN AS A SECOND REINFORCING COLD FRONT SHIFTS SE THROUGH THE REGION AS THE PRIMARY LONGWAVE TROUGH SHIFTS E ACROSS THE MS VALLEY. SHOULD START ANOTHER NIGHT OF BELOW NORMAL TEMPS SATURDAY MORNING...WITH A DRY NW FLOW ALOFT EXPECTED TO PERSIST THROUGH MUCH OF THE WEEKEND AHEAD OF LARGE SCALE RIDGING OVER THE WRN CONUS. THIS RIDGE SHOULD BEGIN TO FLATTEN LATE IN THE WEEKEND...BUT THE GFS/ECMWF ARE ALL OVER THE PLACE WITH THE SYNOPTIC SETUP OVER THE SRN PLAINS/LOWER MS VALLEY FOR MUCH OF NEXT WEEK. WILL LIKELY SEE SHIRTWAVE PERTURBATIONS SLIDE SE ACROSS THE REGION DURING THE EARLY TO MID WEEK TIMEFRAME...AS A WEAK COLD FRONT POSSIBLY PULLS UP STATIONARY OVER E TX/SW AR/POSSIBLY EXTREME NRN LA. HAVE MAINTAINED FORECAST CONSISTENCY FOR MUCH OF THE EXTENDED...MAINTAINING SLIGHT/LOW CHANCE POPS FOR MUCH OF NEXT WEEK. THE GFS SOLUTION OF A VERY AMPLIFED TROUGH OVER THE SRN PLAINS LATE TUESDAY/WEDNESDAY DOES NOT HAVE ANY SUPPORT FROM THE CANADIAN NOR THE ECMWF...THUS HAVE DISCOUNTED THIS SOLUTION FROM THE EXTENDED. PRELIMS TO FOLLOW BELOW... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 59 63 42 70 / 50 60 10 0 MLU 58 65 41 67 / 20 60 10 0 DEQ 54 64 35 65 / 70 30 0 0 TXK 56 63 40 67 / 70 50 0 0 ELD 57 60 39 65 / 50 60 10 0 TYR 55 64 43 71 / 60 20 0 0 GGG 57 65 40 72 / 60 40 0 0 LFK 60 66 46 73 / 40 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 25, 12:23 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT WED MAR 25 2015 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 261200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION- 1223 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MID AFTERNOON OVER MCCURTAIN COUNTY OKLAHOMA AS WELL AS SEVIER AND HOWARD COUNTIES IN SOUTHWEST ARKANSAS. ISOLATED STRONG STORMS CAN NOT BE RULED OUT...WITH MARGINALLY SEVERE HAIL THE PRIMARY THREAT. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE...WILL DEVELOP BY LATE AFTERNOON ACROSS CENTRAL AND NORTHERN OKLAHOMA...AND SHOULD BEGIN TO ACCELERATE SOUTHEAST INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS LATE THIS EVENING AHEAD OF A COLD FRONT. THESE SHOWERS AND THUNDERSTORMS SHOULD PRIMARY AFFECT PORTIONS OF NORTHEAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS AFTER MIDNIGHT...WITH THE SEVERE THREAT CONTINUING INTO A PORTION OF THE OVERNIGHT HOURS BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST ACROSS THE AREA THURSDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED LATE TONIGHT. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 261200- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1223 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS PORTIONS OF EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHCENTRAL ARKANSAS...AHEAD OF A COLD FRONT THAT WILL APPROACH THE REGION FROM THE NORTHWEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY ACROSS EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS...ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION. AFTERWARDS...COOLER AND DRIER AIR WILL SPILL SOUTHWARD INTO THE REGION FRIDAY THROUGH THE WEEKEND. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:19 AM CDT | Special Weather Statement | SHV | McCurtain | 56 min |
| Mar 26, 1:47 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 58 min |
| Mar 26, 10:14 AM CDT | Lake Wind Advisory | SHV | McCurtain | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.